Random Attractors for 2D Stochastic Hydrodynamical-Type Systems

We study the asymptotic behavior of solutions to a class of abstract nonlinear stochastic evolution equations with additive noise that covers numerous 2D hydrodynamical models, such as the 2D Navier–Stokes equations, 2D Boussinesq equations, 2D MHD equations, etc., and also some 3D models, like the 3D Leray 𝛼-model. We prove the existence of random attractors for the associated continuous random dynamical systems. We also establish the upper semicontinuity of the random attractors as the parameter tends to zero.

This is a preview of subscription content, log in to check access.


  1. 1.

    L. Arnold, Random Dynamical Systems, Springer-Verlag, Berlin (1998).

    Google Scholar 

  2. 2.

    C. T. Anh, T. Q. Bao, and N. V. Thanh, “Regularity of random attractors for stochastic semilinear degenerate parabolic equations,” Electron. J. Different. Equat., No. 207, 22 p. (2012).

  3. 3.

    C. T. Anh and N. T. Da, “The exponential behaviour and stabilizability of stochastic 2D hydrodynamical type systems,” Stochastics, 89, 593–618 (2017).

    MathSciNet  Article  Google Scholar 

  4. 4.

    L. Bai and F. Zhang, “Existence of random attractors for 2D stochastic nonclassical diffusion equations on unbounded domains,” Results Math., 69, 129–160 (2016).

    MathSciNet  Article  Google Scholar 

  5. 5.

    J. M. Ball, “Global attractor for damped semilinear wave equations,” Discrete Contin. Dyn. Syst., 10, 31–52 (2004).

    MathSciNet  Article  Google Scholar 

  6. 6.

    T. Q. Bao, “Dynamics of stochastic three-dimensional Navier–Stokes–Voigt equations on unbounded domains,” J. Math. Anal. Appl., 419, 583–605 (2014).

    MathSciNet  Article  Google Scholar 

  7. 7.

    P. W. Bates, K. Lu, and B.Wang, “Random attractors for stochastic reaction-diffusion equations on unbounded domains,” J. Different. Equat., 246, 845–869 (2009).

    MathSciNet  Article  Google Scholar 

  8. 8.

    Z. Brzézniak, T. Caraballo, J. A. Langa, Y. Li, G. Lukaszewicz, and J. Real, “Random attractors for stochastic 2D-Navier–Stokes equations in some unbounded domains,” J. Different. Equat., 255, 3897–5629 (2013).

    MathSciNet  Article  Google Scholar 

  9. 9.

    T. Caraballo, J. A. Langa, and J. C. Robinson, “Upper semicontinuity of attractors for small random perturbations of dynamical systems,” Comm. Part. Different. Equat., 23, 1557–1581 (1998).

    MathSciNet  Article  Google Scholar 

  10. 10.

    T. Caraballo, G. Lukaszewicz, and J. Real, “Pullback attractors for asymptotically compact nonautonomous dynamical systems,” Nonlin. Anal., 64, 484–498 (2006).

    Article  Google Scholar 

  11. 11.

    I. Chueshov, Dynamics of Quasi-Stable Dissipative Systems, Springer (2015).

  12. 12.

    I. Chueshov and A. Millet, “Stochastic 2D hydrodynamical-type systems: well-posedness and large deviations,” Appl. Math. Optim., 61, 379–420 (2010).

    MathSciNet  Article  Google Scholar 

  13. 13.

    I. Chueshov and A. Millet, “Stochastic two-dimensional hydrodynamical systems: Wong–Zakai approximation and support theorem,” Stochast. Anal. Appl., 29, 570–611 (2011).

    MathSciNet  Article  Google Scholar 

  14. 14.

    H. Crauel, A. Debussche, and F. Flandoli, “Random attractors,” J. Dynam. Different. Equat., 9, 307–341 (1997).

    MathSciNet  Article  Google Scholar 

  15. 15.

    H. Crauel and F. Flandoli, “Attractors for random dynamical systems,” Probab. Theory Related Fields, 100, 365–393 (1994).

    MathSciNet  Article  Google Scholar 

  16. 16.

    H. Crauel and E. Kloeden, “Nonautonomous and random attractors,” Jahresber. Deutsch. Math.-Ver., 117, 173–206 (2015).

    MathSciNet  Article  Google Scholar 

  17. 17.

    X. Fan, “Random attractors for damped stochastic wave equations with multiplicative noise,” Internat. J. Math., 19, 421–437 (2008).

    MathSciNet  Article  Google Scholar 

  18. 18.

    F. Flandoli and B. Schmalfuss, “Random attractors for the 3D stochastic Navier–Stokes equation with multiplicative noise,” Stochast. Stochast. Rep., 59, 21–45 (1996).

    Article  Google Scholar 

  19. 19.

    C. Guo, B. Guo, and Y. Guo, “Random attractors of stochastic non-Newtonian fluids on unbounded domain,” Stochast. Dynam., 14, 18 p. (2014).

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Y. Li and B. Guo, “Random attractors for quasicontinuous random dynamical systems and applications to stochastic reaction-diffusion equations,” J. Different. Equat., 245, 1775–1800 (2008).

    Article  Google Scholar 

  21. 21.

    R. Rosa, “The global attractor for the 2D Navier–Stokes flow on the some unbounded domains,” Nonlin. Anal., 32, 71–85 (1998).

    Article  Google Scholar 

  22. 22.

    R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd edn., Springer-Verlag, New York (1997).

    Google Scholar 

  23. 23.

    B. Wang, “Upper semicontinuity of random attractors for noncompact random dynamical systems,” Electron. J. Different. Equat., 2009, 1–18 (2009).

    Google Scholar 

  24. 24.

    B.Wang, “Asymptotic behavior of stochastic wave equations with critical exponents on R3,” Trans. Amer. Math. Soc., 363, 3639–3663 (2011).

    MathSciNet  Article  Google Scholar 

  25. 25.

    M. Yang and E. Kloeden, “Random attractors for stochastic semilinear degenerate parabolic equations,” Nonlin. Anal. Real World Appl., 12, 2811–2821 (2011).

    Article  Google Scholar 

  26. 26.

    B. You and F. Li, “Random attractor for the three-dimensional planetary geostrophic equations of large-scale ocean circulation with small multiplicative noise,” Stochast. Anal. Appl., 34, 278–292 (2016).

    MathSciNet  Article  Google Scholar 

  27. 27.

    W. Zhao, “H1-random attractors for stochastic reaction diffusion equations with additive noise,” Nonlinear Anal., 84, 61–72 (2013).

    MathSciNet  Article  Google Scholar 

  28. 28.

    S. Zhou, F. Yin, and Z. Ouyang, “Random attractor for damped nonlinear wave equations with white noise,” SIAM J. Appl. Dyn. Syst., 4, 883–903 (2005).

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding authors

Correspondence to C. T. Anh or N. T. Da.

Additional information

Published in Ukrains’kyi Matematychnyi Zhurnal, Vol. 71, No. 12, pp. 1647–1666, December, 2019.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Anh, C.T., Da, N.T. Random Attractors for 2D Stochastic Hydrodynamical-Type Systems. Ukr Math J 71, 1888–1909 (2020). https://doi.org/10.1007/s11253-020-01754-5

Download citation